Alert archive / California / Wind Advisories in 2009

Wind Advisory 3, NWS Medford, OR

February 12, 2009Siskiyou County, California

NWS Medford, OR issued this wind advisory at Feb 12, 2009, 5:34 PM PST for Siskiyou County, California. It took effect at Feb 12, 2009, 7:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 5:34 PM PST (01:34 UTC)
In effect from
Feb 12, 2009, 7:00 PM PST
Expired
Feb 13, 2009, 1:00 AM PST
In force
6 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2009-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2009-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 130134
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
534 PM PST THU FEB 12 2009

CAZ081-130900-
/O.NEW.KMFR.WI.Y.0003.090213T0300Z-090213T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
534 PM PST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST FRIDAY. 

SOUTH WINDS WILL INCREASE THIS EVENING IN THE SHASTA VALLEY TO 30
TO 40 MPH WITH GUSTS TO 50 MPH. WITH SNOW INCREASING THIS EVENING
VISIBILITIES WILL DROP TO LESS THAN A QUARTER OF A MILE AT TIMES
IN BLOWING SNOW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SVEN
1 follow-up statement
000 
WWUS76 KMFR 130902
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
102 AM PST FRI FEB 13 2009

CAZ081-131015-
/O.EXP.KMFR.WI.Y.0003.000000T0000Z-090213T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
102 AM PST FRI FEB 13 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS HAVE DECREASED TO 15 TO 20 MPH THIS MORNING. AS A
RESULT THE WIND ADVISORY WAS ALLOWED TO EXPIRE. OCCASIONAL GUSTS
TO 30 MPH CAN STILL BE EXPECTED FOR THE REMAINDER OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 12, 2:57 PM PST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 12, 2:57 PM PST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
257 PM PST THU FEB 12 2009

.SHORT TERM...TONIGHT AND FRIDAY...THE LEADING EDGE OF OUR NEXT
UPPER LEVEL LOW HAS NOW PROGRESSED ONTO THE COAST WITH LIGHT TO
MODERATE RAIN BEING REPORTED FROM NORTHERN CALIFORNIA TO NORTHERN
OREGON. FORECAST MODELS HAVE BEEN CONSISTENT IN SHOWING STRONGER
SOUTHERLY LOW LEVEL WINDS WITH THIS SYSTEM THAN WITH THE PREVIOUS
SYSTEM. IN PARTICULAR...THE NAM MODEL IS SHOWING 50 KT WINDS JUST
OFF THE SURFACE BEING FUNNELED UP THE SACRAMENTO VALLEY SOUTH OF
SISKIYOU COUNTY TONIGHT. IF THIS PANS OUT...UP SLOPE OROGRAPHIC
SNOW IN AND ALONG THE I5 CORRIDOR IN SISKIYOU COUNTY SHOULD FAVOR
HEAVY SNOW. WITH THIS TYPE OF SYSTEM...WE SHOULD SEE A FEAST OR
FAMINE SITUATION WITH FAVORED SOUTH FACING SLOPES OR FUNNELED
CHOKE POINTS SEEING GOOD OROGRAPHIC SNOWS AND SHELTERED AREAS
FURTHER NORTH SEEING MUCH LESS. IN ADDITION...FORECAST
TEMPERATURES AROUND 5000 FEET MSL ARE PREDICTED TO BE COOLER THAN
WITH TUESDAYS SYSTEM AND SNOW LEVELS SHOULD FALL TO THE VALLEY
FLOORS BY MORNING...EXCEPT FOR IN THE UMPQUA BASIN AND IN LOW
ELEVATIONS NEAR THE COAST. HAVE ISSUED VALLEY SNOW ADVISORIES
COVERING LATEST THINKING ON SNOW AMOUNTS AND TIMING.

FRIDAY NIGHT AND SATURDAY...THIS PERIOD SHOULD BE RELATIVELY QUIET
AS FRIDAYS SYSTEM MOVES EAST AND NEXT SYSTEM APPROACHES FROM THE
COAST.

.LONG TERM...SUNDAY THROUGH THURSDAY...ANOTHER IN A SERIES OF
STORMS WILL MOVE INTO NORTHERN CALIFORNIA SATURDAY NIGHT INTO
SUNDAY. ALL THE MODELS SUGGEST MOST OF THE SIGNIFICANT QPF WILL BE
CENTERED IN CENTRAL AND NORTHERN CALIFORNIA. A VERTICALLY STACKED
LOW IS EXPECTED TO SLOWLY MOVE TOWARDS THE COAST SUNDAY NIGHT. AT
THE SAME TIME A SERIES OF DISTURBANCES WILL ROTATE AROUND THE
UPPER LOW AND BRING MORE PRECIPITATION. MOST OF THE PRECIPITATION
ONCE AGAIN WILL BE FOCUSED IN NORTHERN CALIFORNIA. THE GFS/ECMWF
AND ENSEMBLES ALL CONTINUE TO SHOW A LONGWAVE TROUGH REMAINING
OVER THE PACIFIC NORTHWEST FOR MOST OF NEXT WEEK. THE OPERATIONAL
GFS AND ECMWF DIFFER WITH RESPECT TO THE POSITION OF THE UPPER
LOW...BUT BOTH WOULD INDICATE THE POTENTIAL FOR A LONG MOISTURE
PLUME BEING DIRECTED TOWARDS NORTHERN CALIFORNIA OR SOUTHERN
OREGON FOR MOST OF NEXT WEEK. MAP

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS WILL SPREAD INLAND TONIGHT AS
PACIFIC STORM SYSTEM MOVES ONSHORE. MOUNTAIN OBSCURATIONS AND
LOWERING CEILINGS SHOULD BE FOCUSED OVER NORTHERN CALIFORNIA AND
SOUTHERN PORTIONS OF SOUTHWEST OREGON TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 10 AM PST FRIDAY
     FOR ORZ024-ORZ028.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST
     FRIDAY FOR ORZ023-ORZ026.
     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 2 PM PST
     FRIDAY FOR ORZ029.

CA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 10 AM PST FRIDAY
     FOR CAZ080-CAZ081-CAZ082-CAZ083.
     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 2 PM PST
     FRIDAY FOR CAZ084-CAZ085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM
     PST THIS EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SATURDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.

MWJ/MAP
Hazardous weather outlook, Feb 12, 2:19 PM PST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
219 PM PST THU FEB 12 2009

CAZ080>083-ORZ024-028-131800-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
219 PM PST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-131800-
CENTRAL DOUGLAS COUNTY-
219 PM PST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER ADVISORY FOR SNOW IN EFFECT ABOVE 2000 FEET FROM 7
PM PST. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER STORM ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-131800-
JACKSON COUNTY-
219 PM PST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER ADVISORY FOR SNOW IN EFFECT ABOVE 1500 FEET FROM 7
PM PST. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTERWEATHER ADVISORY CONTINUES TO 10 AM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-085-ORZ029-131800-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
219 PM PST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER ADVISORY FOR SNOW IN EFFECT FROM 9 PM PST. SEE
WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER WEATHER ADVISORY CONTINUES TO 2 PM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:11 AM PSTWinter Storm WatchMFRSiskiyou12 hr
Feb 13, 10:25 AM PSTWinter Weather AdvisoryMFRSiskiyou23 hr
Feb 13, 3:01 PM PSTWinter Storm WatchMFRSiskiyou12 hr
Feb 13, 3:01 PM PSTWinter Storm WarningMFRSiskiyou48 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.